Ask a doctor

When You Stop Solodyn or Mino(antibiotics), Does Your Acne Usually Come Back?

I have been wondering this for a while before I actually start taking something. I just want to be 100% sure before I take this pill everyday.

Doctor Answers (1)

Acne recurrence

+1

It depends on how severe your acne is.  If your acne is essentially clear for at least 3 months on oral antibiotics and use of a topical agent, I usually recommend for my patients that they stop the antibiotic and see if they can control it with the topical.  If you are only on an oral antibiotic you may wish to talk with your doctor about adding a topical to transition to topical care.  Antibiotics will certainly treat your acne, but unless you have evolved to the point where your acne has "burned out" the acne will come back quickly after stopping the antibiotic.  The idea is to control it, usually with an oral antibiotic such as Solodyn or generic Minocin, Doryx, etc., and a good topical such as Retin-A, Differin, Ziana, Epiduo, Duac, Benzaclin, etc., for a number of weeks to months, then once controlled, stop the oral antibiotic.  Hope this helps!  Good luck!


Las Vegas Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.